Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 5, NWS Caribou, ME

June 1, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jun 1, 2018, 3:44 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 2, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2018, 3:44 PM EDT (19:44 UTC)
In effect from
Jun 2, 2018, 8:00 AM EDT
Expired
Jun 2, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WHUS41 KCAR 011944
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
344 PM EDT Fri Jun 1 2018

MEZ029-030-020345-
/O.NEW.KCAR.BH.S.0005.180602T1200Z-180603T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
344 PM EDT Fri Jun 1 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Saturday morning
through Saturday evening.

* Location...Acadia National Park...Schoodic Point Peninsula...
  Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head
  State Park

* Beach Hazard...The warm air temperatures in the 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the upper 40s.

* Timing...Saturday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
4 follow-up statements
888 
WHUS41 KCAR 020012
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
812 PM EDT Fri Jun 1 2018

MEZ029-030-021200-
/O.CON.KCAR.BH.S.0005.180602T1200Z-180603T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
812 PM EDT Fri Jun 1 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING...

* Location...Acadia National Park...Schoodic Point Peninsula... 
  Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy 
  Head State Park

* Beach Hazard...The warm air temperatures in the 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* Timing...Saturday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
904 
WHUS41 KCAR 020720
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
320 AM EDT Sat Jun 2 2018

MEZ029-030-021600-
/O.CON.KCAR.BH.S.0005.180602T1200Z-180603T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
320 AM EDT Sat Jun 2 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point Peninsula... 
  Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy 
  Head State Park

* Beach Hazard...The warm air temperatures in the 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* Timing...Saturday

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
752 
WHUS41 KCAR 021632
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1232 PM EDT Sat Jun 2 2018

MEZ029-030-030000-
/O.CON.KCAR.BH.S.0005.000000T0000Z-180603T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1232 PM EDT Sat Jun 2 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Location...Acadia National Park...Schoodic Point Peninsula... 
  Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy 
  Head State Park

* Beach Hazard...The warm air temperatures in the 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the upper 40s.

* Timing...Today

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
476 
WHUS41 KCAR 030000
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
800 PM EDT Sat Jun 2 2018

MEZ029-030-030100-
/O.EXP.KCAR.BH.S.0005.000000T0000Z-180603T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
800 PM EDT Sat Jun 2 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 1:08 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 1, 1:08 PM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
108 PM EDT Fri Jun 1 2018

.SYNOPSIS...
A cold front will approach today from Quebec and gradually cross
the area later today and tonight. High pressure will build from
the north on Saturday, crest over the area Sunday and move east
Monday.
&&

.NEAR TERM /THROUGH SATURDAY/...
Update: The best heating is occurring in the southeast portion
of the forecast area and have corrected the high temp forecast
to reflect. The resulting instability will be manifested with a
pre-frontal trough this afternoon that will likely organize from
southern Piscataquis towards southern Aroostook and propagate
southeastward towards the coast by evening. The actual cold
front will arrive in northern Aroostook late this afternoon into
the evening with another round of thunderstorms. The primary
threat remains heavy rainfall with PWATs near 2 inches, a deep
warm cloud layer and slow storm motions that could dump a quick
1 1/2 inches of rain locally and resultant small stream/urban
flood potential. For continuity, have maintained mention of
gusty winds with the strongest storms.

Will carry thunderstorms into the evening and there's still a
chance towards the coast after midnight. Fog will probably
finally arrive along the coast ahead of the front this evening
but clear out by daybreak. Winds will be the big issue on
Saturday with gusts to 30 mph.

Orgnl Disc: Not much manifesting for coastal Downeast fog at
the tm of this disc write up, and we may have to lower fog cvrg
ovr this area by our next update. Otherwise, most models are
consistent that the isold shwrs now showing up ovr the far NW
will become organized into a bkn line of tstms and heavier shwrs
this aftn ovr NE, N Cntrl and W Cntrl ptns of our FA with
MUCAPES reaching the 1000-1500J/kg range xtndg swrd into
Downeast areas late this aftn into erly eve. With not much in
the way of deep atmos shear xpctd this aftn, the potential of
any tstm becoming svr is low, but deep tropospheric moisture as
evident with PWs reach nearing 2.00 inches at the tm of
convective initiation this aftn suggests the potential of heavy
downpours and some wet microburst potential as well bringing
brief gusty winds, both factors highlighted with enhanced
wording. With tstms xpctd to move with the faster forward
Corfidi vector motion, WPC does not indicate much in the way of
flood potential, but localized flooding cannot be ruled out if
there is training of multiple tstms ovr same areas.

Other bkn lines of fast moving shwrs and lesser tstms are
possible behind this first line of storms erly this eve just
ahead of the main cold front and even post cold frontal into the
ovrngt hrs with the continued passage of weak s/wvs alf.
Stronger llvl subsidence will move into the FA aft 06z ending
the shwr threat from NW to SE across the region by sunrise Sat.

Hi temps this aftn will be a little cooler due to greater cld
cvr and eventual cnvctv rnfl this aftn, but higher sfc dwpts
well into the 60s may actually make tdy's hi temps more
uncomfortable than ystdy's. Ovrngt low temps very late Fri ngt
will be cooler than this current erly morn spcly across the N
hlf of the FA with mdtly strong llvl cool advcn underway.
&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A large area of high pressure descending from the Hudson Bay region
of Canada will be pushing into the area Saturday bringing a return
of cooler, drier air. The sky will be clearing from north to south
as the high pushes down and the cold front pushes out to sea. Highs
Saturday will range from the 60s north to low 70s Downeast. This
will give way to a clear and cool night Saturday night. The high
will be cresting over the region on Sunday bringing sunshine, light
winds, and seasonable temperatures.
&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Sunday night will continue clear and dry as the high, cresting over
the area, begins to slide east into the Maritimes. On Monday our
focus will turn to a storm system developing off the Mid Atlantic
coast and possibly bringing wind and rain to southern New England.
Monday will continue to be mostly sunny up in our area as the high
moves east. Some high clouds will likely increase in the afternoon.
The Mid-Atlantic storm system will then track south of the Gulf of
Maine Monday night into Tuesday. The storm will be supported by a
trough southeast of New England, and a second trough northeast of
the Great Lakes that will be trying to phase in with the southern
trough. The latest guidance suggests the northern trough may pull
some of the storms moisture north bringing a chance for some rain
late Tuesday into Wednesday. The latest GFS combines the two troughs
into one large system to our east on Wednesday allowing a chilly
rain to back into our region.
&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: Most TAF sites will begin VFR this morn, with
Downeast sites possibly MVFR/IFR clgs/vsbys with marine ST.
Nrn TAF sites will then become intermittently MVFR and perhaps
even briefly IFR with tstms and heavier shwrs this aftn into
erly eve and Downeast sites mainly this eve. KBGR and spcly
KBHB may also be influenced by MVFR/IFR vsbys with oceanic ST
spcly this eve into the ovrngt hrs prior to the cold front
passage. All TAF sites will then become VFR well behind the cold
front by daybreak Sat.

SHORT TERM: VFR conditions are expected Saturday through Monday
as high pressure builds in from Canada bringing mostly clear
skies.
&&

.MARINE...
NEAR TERM: No marine hdlns xpctd thru this ptn of the fcst with
marine ST and fog xpctd tdy and thru most of tngt ahead of the
cold front. Went with 75 to 85 percent of WW3 guidance for fcst
wv hts with primary wv pds with short wind fetch wvs in the 4 to
7 sec range.

SHORT TERM: Winds and seas are expected to be below SCA
Saturday into Sunday with good visibilities in dry air. Winds
should remain below SCA Monday into Monday night. Our focus will
then be on the impacts of a storm system tracking south of the
Gulf of Maine Tuesday into Wednesday. This may bring wind, rain,
and higher seas Tuesday to Wednesday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...VJN/Bloomer
Marine...VJN/Bloomer
Hazardous weather outlook, Jun 1, 3:22 PM EDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
322 PM EDT Fri Jun 1 2018

MEZ001>006-010-011-015>017-031-032-021930-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
322 PM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, Interior DownEast Maine, North Central
Maine, Northern Maine and West Central Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-021930-
Coastal Hancock-Coastal Washington-
322 PM EDT Fri Jun 1 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-021930-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
322 PM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.